MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD NEEDLE SFTYGLD 23X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD NEEDLE SFTYGLD 23X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305902
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 03/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd needle sftygld 23x1 rb safety mechanism was difficult to activate.The following information was provided by the initial reporter: material#: 305902, batch#: 3352622.It was reported by customer that 2 different nurses were stuck by needles when trying to cover the needle.The needle bent and stuck both people.Verbatim: rcc received a complaint via email.Email(s) attached item(s): 305902.Lot(s): 3352622.Date incident occurred:last month and then today (b)(6) 2025.Was the patient impacted? if yes, describe: 2 different nurses were stuck by needles when trying to cover the needle.The needle bent and stuck both people.Is a sample available?: no.Customer request?: please call.Concerned with faulty design.Additional information provided: the correct lot # is 3352622.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(6) - supplemental mdr.Since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD NEEDLE SFTYGLD 23X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21708958
Report Number1213809-2025-00224
Device Sequence Number21334834
Product Code FMI
UDI-Device Identifier30382903059028
UDI-Public(01)30382903059028(11)231218(17)281130(10)3352622
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305902
Device Lot Number3352622
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer04/21/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown